Alert archive / Oklahoma / Special Weather Statements in 2017
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 16, 2017, 7:21 AM CDT for Garfield County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2017, 7:21 AM CDT (12:21 UTC)
- Expired
- Apr 16, 2017, 8:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
County Garfield County, OK
The radar
The Vance AFB radar (KVNX), 36 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
170
WWUS84 KOUN 161221
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
721 AM CDT SUN APR 16 2017
OKZ006-007-012-161300-
Garfield OK-Alfalfa OK-Grant OK-
721 AM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
southeastern Alfalfa and southern Grant Counties Until 800 AM CDT...
AT 720 AM CDT, a strong thunderstorm was located near Hillsdale,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Enid, Pond Creek, Lamont, Kremlin, Goltry, Breckenridge, Nash,
Hunter, Hillsdale, Carrier and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3670 9746 3641 9772 3650 9824 3666 9807
3670 9785 3671 9746
TIME...MOT...LOC 1220Z 276DEG 26KT 3660 9799
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 16, 6:07 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 16, 6:07 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 607 AM CDT Sun Apr 16 2017 .AVIATION... 16/12Z TAFs. SHRA and TSRA will affect KPNC first few hours of forecast and may briefly affect KOKC/KOUN. VFR and MVFR conditions will prevail through period with TSRA expected to increase in coverage toward and after 22-24Z this afternoon from southwest Oklahoma into central Oklahoma. Confidence not terribly high but relatively strong s/wv trough will approach and should allow initiation late today. Some IFR cigs/vis restrictions near TSRA tonight. && .PREV DISCUSSION... /issued 410 AM CDT Sun Apr 16 2017/ DISCUSSION... Complex and relatively low confidence forecast first 24 to 36 hours of forecast package. 00Z and even 06Z synoptic models struggling with evolution of current MCS across southern Kansas. However, majority of CAMs seem to be on a similar page with regards to progression of current convective activity and handling of main frontal boundary later today. Current scenario has MCS tracking more east than south skirting mainly far northern and eastern portions of CWA this morning. Still expect strongest/severe convection to increase late this afternoon through tonight as mid-level wave crossing Baja region early this morning begins to influence height falls this evening and overnight. This wave is clearly evident on water vapor and may be underdone in suite of model guidance. Majority of guidance initiates storms near west central and southwest Oklahoma, then northward into north central Oklahoma ahead of stalled frontal boundary. There may also be a favored area for isolated or scattered convection across southeast portions of Oklahoma late today near remnant outflow boundary and weaker cap. A couple of days free of storms still expected on Tuesday and Wednesday before a series of strong systems move into the central and southern plains. First system will help push a frontal boundary over the region late Wednesday and early Thursday, stalling the front across northern Texas during the day Thursday. Major storm system that has been progd fairly consistently approaches late Thursday through Friday. There is a consensus of a very strong waa regime north of the mentioned front Thursday night/early Friday, which will affect how far north the boundary progresses and also how much destabilization can be reached for high impact weather. At this point, models are indicating fairly high potential for heavy rain event over the region and this will be primary impact focus for now. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 77 60 75 60 / 40 60 30 10 Hobart OK 79 56 76 58 / 40 60 20 20 Wichita Falls TX 80 61 80 59 / 30 40 30 20 Gage OK 75 53 74 57 / 30 30 20 20 Ponca City OK 78 58 75 60 / 90 60 30 10 Durant OK 79 65 78 60 / 40 40 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 04/11
Hazardous weather outlook, Apr 16, 5:00 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 500 AM CDT Sun Apr 16 2017 OKZ004>048-050>052-TXZ083>090-162100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 500 AM CDT Sun Apr 16 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms will be possible across the region through the morning into the afternoon. There is a Slight Risk of severe thunderstorms late this afternoon into the evening from far western north Texas to central and northeastern Oklahoma. Location... The Slight Risk exists south of a line from Arnett to Waynoka to Burlington, Oklahoma and north of a line from near Crowell, Texas to Lawton to Norman to Stroud. A Marginal Risk exists north of a line from Seymour, Texas to Walters to Seminole up to the Slight Risk and south of a line from Catesby to Buffalo to the northern edge of the Slight Risk. Timing... The most likely time for severe storms will be from 5 to Midnight. Impacts... Hail up to the size of tennis balls and wind gusts to 70 mph. The tornado risk is very low. Discussion... A line of showers and thunderstorms will continue to push east and southeast across northern into eastern Oklahoma this morning. Isolated to scattered showers and thunderstorms will be possible, elsewhere, across the region in response to stalled and slowed outflow boundaries. No organized severe weather is expected this morning into the early afternoon. Later this afternoon into the evening, isolated to scattered thunderstorms are expected to develop along a frontal boundary moving into the southern portion of the Texas Panhandle and western north Texas, into southwestern to north central Oklahoma. Initial development is expected to begin across portions of the Texas Panhandle into western north Texas and southwestern Oklahoma, building north and northeast along the boundary through the evening and early overnight. Large, damaging hail and damaging wind gusts are the greatest concerns with the strongest thunderstorms. There is a very low risk of tornadoes. .Spotter and emergency management statement... Storm spotter groups and emergency management personnel across the risk areas should prepare for possible severe weather operations through the late afternoon and evening, especially those within the Slight Risk area. .Heavy Rainfall... Slow moving thunderstorms may result in locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Showers and thunderstorms will linger across portions of the region through Monday. Thunderstorm chances will return on Thursday, increasing into Friday. There are indications, strong to severe storms may be possible on Friday across portions of the southern plains, Friday. .Heavy Rainfall... Several rounds of showers and thunderstorms through the week may result in significant rainfall totals for portions of the region. At this time, the heaviest bouts of rainfall will occur at the end of the week and across the northern half of Oklahoma. This, combined with recent rainfall, and the chance of strong thunderstorms, may result in increasing flooding concerns late in the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz
In the hours before
Special weather statement, Apr 16, 3:40 AM CDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
340 AM CDT SUN APR 16 2017
OKZ008-160930-
Kay OK-
340 AM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay County Until 430 AM
CDT...
AT 338 AM CDT, strong thunderstorms were along a line extending from
9 miles southeast of Winfield, Kansas to 3 miles east of Arkansas
City to 3 miles east of South Haven, Kansas, moving southeast at 30
MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Locations impacted include...
Ponca City, Blackwell, Newkirk, Kaw City, Braman, Kildare, Chilocco,
Kaw Lake, Hardy and Peckham.
This includes Interstate 35 between mile markers 230 and 236.
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3674 9690 3675 9723
3700 9743 3700 9675
TIME...MOT...LOC 0838Z 300DEG 24KT 3715 9688 3705 9698 3705 9733
KURTZSpecial weather statement, Apr 16, 7:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
721 AM CDT SUN APR 16 2017
OKZ006-007-012-161300-
Garfield OK-Alfalfa OK-Grant OK-
721 AM CDT SUN APR 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...
southeastern Alfalfa and southern Grant Counties Until 800 AM CDT...
AT 720 AM CDT, a strong thunderstorm was located near Hillsdale,
moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...
Locations impacted include...
Enid, Pond Creek, Lamont, Kremlin, Goltry, Breckenridge, Nash,
Hunter, Hillsdale, Carrier and North Enid.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
&&
LAT...LON 3670 9746 3641 9772 3650 9824 3666 9807
3670 9785 3671 9746
TIME...MOT...LOC 1220Z 276DEG 26KT 3660 9799
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:40 AM CDT | Special Weather Statement | OUN | Kay | 50 min |
| Apr 16, 7:46 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 14 min |
| Apr 16, 2:02 PM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| Apr 16, 2:26 PM CDT | Special Weather Statement | OUN | Stephens | 34 min |
| Apr 16, 2:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 46 min |
| Apr 16, 3:09 PM CDT | Areal Flood Advisory | OUN | Jefferson, Stephens | 3 hr |
| Apr 16, 3:22 PM CDT | Flash Flood Warning | OUN | Jefferson, Stephens | 7 hr |
| Apr 16, 3:27 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Stephens | 48 min |
| Apr 16, 4:04 PM CDT | Flash Flood Warning | OUN | Carter, Jefferson | 6 hr |
| Apr 16, 4:14 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 46 min |
| Apr 16, 4:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Apr 16, 4:49 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 21 min |
| Apr 16, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson | 51 min |
| Apr 16, 5:23 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 33 min |
| Apr 16, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 33 min |
| Apr 16, 6:12 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Apr 16, 6:13 PM CDT | Special Weather Statement | OUN | Kay | 32 min |
| Apr 16, 6:21 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Apr 16, 6:24 PM CDT | Special Weather Statement | OUN | Custer | 36 min |
| Apr 16, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| Apr 16, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 50 min |
| Apr 16, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 47 min |
| Apr 16, 6:57 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.